A 28-year-old female asked:
Disclaimer

i've been on prozac (fluoxetine) for 2 months but have headaches. now my doctor suggested amitriptyline. is that an ok combo? i don't like having to take more meds

2 doctor answers
Dr. Alfredo Soto
26 years experience Psychiatry
Maybe : If the headache is new, then perhaps it is a side effect of the Prozac (fluoxetine). If that is the case you should talk to your doctor about changing the antidepressant before adding a new medication to address side effects. If you are prone to headaches, amitriptyline is a good option to decrease the amount of headaches. However, it is also an antidepressant and could cover both problems
Answered on May 13, 2020
1
1 thank
Dr. Judith Tellerman
42 years experience Clinical Psychology
MEDICATION: Best to discuss medication with a Psychiatrist. If uncomfortable with your Dr. consult another for a second opinion. Have a physical exam by a Dr. to know if you have a physical illness. Consult with a Clinical Psychologist for psychotherapy with ZOOM. Fears & anxiety could be heightened due to the Covid-19 pandemic. Stay safe & hopeful to elevate your immunity.
Answered on Jan 2, 2021

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 51-year-old male asked:
Dr. Heidi Fowler
25 years experience Psychiatry
Common combo: This combination is not uncommon.
2
2 thanks
A 32-year-old female asked:
Dr. Stephen Lorino
26 years experience Internal Medicine
Maybe: If symptoms were severe in past and too risky to lower dose, i could see his/her concerns. If no significant issues in past, i would favor lowering d ... Read More
6
6 thanks
A 25-year-old female asked:
Dr. Donald Jacobson
A Verified Doctor answered
A US doctor answered Learn more
Prozac (fluoxetine) and Elavil: Prozac (fluoxetine) can raise Elavil levels into dangerously ranges. They may be used together, but it would be necessary to start very slowly at a ve ... Read More
A 22-year-old female asked:
Dr. Krishna Kumar
55 years experience Psychiatry
Medication effects: I understand you feeling scared of side effects of medication due to unpleasant experiences with 3 medications. Discuss with Psychiatrist: • Intensity ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month